... first time ever taking a anti depressant. was suppose to start it this morning still didnt take it yet. any suggestions???
It's normal to be scared the first time you take an antidepressant. They are strong drugs with side effects. However, they can also be life changing for a depressed person. If your doctor thinks Viibryd might help your depression, then it's worth a try. Generally you start off with a small dose and slowly increase it, which helps with side effects. Most people do have some side effects but they usually subside eventually or at least are manageable. Take Viibryd with food and nibble on crackers since one of the side effects can be mild nausea. I started on Viibryd about six weeks ago and am happy with the results. It was not my first antidepressant but has been the easiest one to switch to. My side effects were all physical. I still have a few but they are mild. If you find yourself suddenly really anxious after starting Viibryd, that is the time to call your doctor. That side effect would probably disappear, too, but personally I don't consider that an acceptable side effect.
Good luck and let us know how your are doing.
Hopefully you're feeling a bit better now about starting your sample pack of Viibryd. One thing that's super important is to have trust and faith in your Dr so you can honestly communicate. Viibryd works a little differently than some of the old school anti-depressants. You may have some side effects, so feel free to communicate with us here on the forum as well. I'll also add you as a friend and you can send me a private message if you like, as I've been using it for quite some time now.
You're right. When we have been feeling depressed for a long time, we kind of forget what it feels like to experience joy! I hope your path is brighter very soon.
Best Regards from France,
4N Substances aka Frenchie
Be sure to eat yogurt or food with your medicine. I know she already mentioned it, but I was very sick with stomach problems and vaginal bleeding until I started eating yogurt with it every time. Otherwise it has been very helpful. I am also on only 20mg. I felt 40mg was too powerful but again that is up to you and your doctor.
Yes I just wanted to let you all know I did finally take the Viibryd that evening around 5pm. Everything was fine up until like 7-8 that nite all of a sudden u got very nauseous so I went to bathroom BC I thought I was gonna throw up while im on my knees at the toilet I was getting extremely hot broke out in sweats stood up through some cold water on my face then for the third time that day I sat down went to bathroom had diarrhea for the third time since I had tooken it at 5pm. After I went to stand up I was very dizzy and all I remember is hearing a bump then next thing I know im standing up with my family all around me asking me am I ok and what's wrong I dont even remember falling and I had thought I got up on my own but apparently my brother picked me up BC I was just laying there according to what my mom said.
Also I hit my head when I fell and believe I blacked out for a moment which is why I dont remember when I fell and I ended up with a knot like behind my ear and its sore. When they stood me up and was asking me questions I felt so out of it couldn't even respond to them I was just confused and hot and sweaty I just felt like I could hear them but I felt far from them like in a serious daze like and felt confused. So my family took me outside to get some air i told them to bring me a cup of cold water and that helped then i stopped sweating and i decided to go to the ER BC i did hit my head pretty hard. Basically i got to the hospital doctor did test bloodwork and all and everything was fine they said it was a side effect from that medicine and the reason it did that is because it took me from all the low to way up high and it does that when you first start taking that type medicine and once it gets in your system your levels will balance out and you won't have those type syomtoms anymore she told me to follow up with my doctor and let her know what happened so i left her nurse a message waiting for her call back still. But im not taking that mess anymore I've never felt that way before and it was very scary for me and i ate before i took it and everything i felt crazy and so zoned out after i stood up if that's what i have to look for ward to if i was to continue taking it i will pass!, its not worth it to me but i do feel better just to know that i did step up and actually try it i feel like i overcame a fear of mines and that means alot to me its like i knocked down one of the mountains in my life. Just wanted to let you all know what my experience was and it was not a good one it was a complete nightmare!
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Sep 2009 • 3 answers
Posted 20 Jan 2010 • 1 answer
Posted 9 Mar 2012 • 2 answers
Posted 13 Mar 2012 • 2 answers
If I stop taking viibryrd, can I just return to taking my original anti depressant that I was takin?
Posted 2 Mar 2014 • 1 answer